Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 65, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jun 6, 2023, 9:10 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2023, 9:10 AM PDT (16:10 UTC)
- Expired
- Jun 6, 2023, 12:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
518 WHUS76 KEKA 061610 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 910 AM PDT Tue Jun 6 2023 PZZ475-061715- /O.EXP.KEKA.SE.W.0022.000000T0000Z-230606T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 910 AM PDT Tue Jun 6 2023 ...HAZARDOUS SEAS WARNING HAS EXPIRED... $$ PZZ450-061900- /O.EXP.KEKA.SC.Y.0064.000000T0000Z-230606T1600Z/ /O.NEW.KEKA.SC.Y.0065.230606T1610Z-230606T1900Z/ Pt St George to Cape Mendocino out 10 nm- 910 AM PDT Tue Jun 6 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-061900- /O.CON.KEKA.SE.W.0022.000000T0000Z-230606T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 910 AM PDT Tue Jun 6 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Very steep and hazardous seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PDT today. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
1 follow-up statement
518 WHUS76 KEKA 061901 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1201 PM PDT Tue Jun 6 2023 PZZ470-062015- /O.EXP.KEKA.SE.W.0022.000000T0000Z-230606T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1201 PM PDT Tue Jun 6 2023 ...HAZARDOUS SEAS WARNING HAS EXPIRED... $$ PZZ450-062015- /O.EXP.KEKA.SC.Y.0065.000000T0000Z-230606T1900Z/ Pt St George to Cape Mendocino out 10 nm- 1201 PM PDT Tue Jun 6 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 4:55 AM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 4:55 AM PDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
455 AM PDT Tue Jun 6 2023
.SYNOPSIS...Scattered thunderstorm development will be probable
across Northwest California today and tonight, with additional
storm activity becoming increasingly confined to interior
locations during mid to late week. Otherwise, temperatures during
the next seven days will be around normal.
&&
.DISCUSSION...Generally mild and humid conditions with dewpoints
in the mid 40 to mid 50s were observed across NWRN CA early
Tuesday morning. As the morning progresses into the afternoon,
midlevel cloudiness associated with convective debris drifting
westward is forecast to partially clear. That will favor boundary
layer heating and destabilization, and when combined with the
moist surface airmass, will yield MLCAPE values locally in excess
of 1000 J/kg across interior ridges and mountains. In addition, a
midlevel impulse currently observed rotating westward across Reno,
NV is forecast to advance west across NWRN CA during peak heating.
Robust thunderstorm development will occur as a result, with the
greatest coverage expected across the Klamath Mountains. Those
storms will form in an environment characterized by light winds
at the surface surmounted by 20-25 kt easterly flow at 500 mb,
which will yield deep-layer shear supportive of marginally
organized multicell thunderstorm development. Thus, some threat of
hail and gusts to 40 mph will exist with stronger storms, in
addition to heavy downpours and dangerous lightning.
Showers and storms will drift westward with time, and may spread
across the coast as the day progresses. In addition, model
guidance shows a second upper disturbance moving west across the
region later tonight, which could aid in renewed elevated
thunderstorm development across the EKA CWA. Otherwise,
additional interior afternoon thunderstorm development is expected
on Wednesday, followed by decreasing storm coverage on Thursday
as upper support drifts east away from the region. Besides the
threat of thunderstorms, multi-model guidance shows the large-
scale pattern will generally feature troughing over the West Coast
during the next seven days. That pattern will support near-
normal temperatures at the coast and inland.
Garner
&&
.AVIATION...Unusually muggy conditions along the coast combined
with patchy midlevel clouds have lead to the formation of a
shallow and patchy marine layer along the coast. This has brought
IFR to LIFR ceilings and visibilities near Humboldt Bay. Gentle
southerly wind will likely cause these conditions to creep up to
Crescent City near sunrise, though HREF shows uncertainty with
only a 60% chance of LIFR conditions. In addition, southerly wind
has allowed for a surge of stratus up the Russian River Valley to
Ukiah.
Lingering high and midlevel clouds injects uncertainty regrading
clearing today. Deterministic guidance implies coastal terminals
should lift to MVFR between 0900 and 1200, but ensemble guidance
shows around a 50% chance of IFR conditions sticking around
through the afternoon. VFR conditions will continue to prevail
for the interior. Inland Stratus will rapidly clear after sunrise
with scattered midlevel clouds around 10k feet persisting.
Scattered afternoon thunderstorms will be the main concern mostly
over high terrain. /JHW
&&
.MARINE...Northerly winds have rapidly diminished over the
coastal waters as high pressure over the eastern Pacific has
gradually broken down. By noon, gentle winds will have arrived
throughout the waters. As a broad, weak summer time trough digs in
through the week, winds will be generally gentle and variable. A
wind reversal will drive southerly winds through midweek with a
return to more northerly wind by Friday. In any case, wind gusts
wills struggle to get above 12 kts.
Remnant hazardous seas are currently lingering around 10 to 14
feet at 10 seconds. THese sea will rapidly shallow today with the
wind. Except for the far western part of the northern outer
waters, seas will drop below 8 feet at 8 seconds by around 1500
today. Afterwards, short period wind waves will stay below 4 feet
through the week. Besides wind waves, a series of long period
southerly swells of 3 feet at 18 seconds will persist through the
week. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT this morning for PZZ450.
Hazardous Seas Warning until noon PDT today for PZZ470.
Hazardous Seas Warning until 9 AM PDT this morning for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 6, 3:15 AM PDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 315 AM PDT Tue Jun 6 2023 CAZ101>115-071015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 315 AM PDT Tue Jun 6 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Scattered thunderstorms are forecast to occur across much of Northwest California this afternoon and evening. The strongest storms will be capable of producing hail, wind gusts to 40 mph, and heavy downpours. In addition, deadly lighting will be possible with any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorm activity is forecast to occur across interior portions of Northwest California through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:51 PM PDT | Special Weather Statement | EKA | Humboldt | 24 min |
| Jun 5, 7:58 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Jun 6, 2:57 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Jun 6, 3:54 PM PDT | Special Weather Statement | EKA | Humboldt | 36 min |
| Jun 6, 4:16 PM PDT | Special Weather Statement | EKA | Trinity | 29 min |
| Jun 6, 4:33 PM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Jun 6, 4:50 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
| Jun 6, 4:59 PM PDT | Special Weather Statement | EKA | Trinity | 31 min |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.